Monday, June 08, 2009

Day 1

One thing that I never understood about cancer treatment is that I'd be making new decisions so frequently. Earlier this year it was my first Zometa infusion; then it was taking a break from AIs, and today, it was my first tamoxifen.

I'd be afraid of uterine bleeding and cancers because they are side effects of tamoxifen, but I don't have a uterus. I'm not exactly thrilled to be missing my uterus, but it is good not to worry about yet another kind of cancer.

Fatigue, weight gain, worsening hot flashes (oh God no!) and sometimes blod clots or deep vein thrombosis are possible side effects. The fatigue is terrifying - not quite as much as blood clots, but terrifying none-the-less. I'm just recovering from 3+ years of AI induced fatigue, and I can't bear the idea that it could get back to that terrible place.

Deep breath.

I really had to steel myself to take the little round white pill. I didn't want to do it. But more than I didn't want to bring into my body whatever negative side effects might accompany this little tablet, I don't want to die. And I don't want to recur, either. So, I will take my pill daily like a good little girl and hope for the best.


Dennis Pyritz, RN said...

Great blog. I added you to my blogroll. Also...Open invitation to you and your readers to participate in the Being Cancer Book Club. This month we are discussing “The Last Lecture” by Randy Pausch. “...the lecture he gave ... was about the importance of overcoming obstacles, of enabling the dreams of others, of seizing every moment (because “time is all you have…and you may find one day that you have less than you think”). It was a summation of everything Randy had come to believe. It was about living.”
Monday is Book Club day; Tuesday Guest Blog and Friday Cancer News Roundup.
Also check out Cancer Blog Links containing over 225 blog links and Cancer Resources with 230 referenced sites, both divided into disease categories.
Please accept this invitation to join our growing cancer blogging community at
Take care, Dennis

jennyward said...

good girl....i will say a prayer - or say throw some thoughts out to the universe that you will not experience any of those lovely sideeffects (enough already)
lots of love!